Does Ultherapy Cause Petechial Hemorrhaging if on Anti-Coagulants?

I am on Elmiron (pentosan polysulfate sodium) which is a heparin like blood thinner for interstitial cystitis. I can't stop taking it - it takes 6 months to build up in my body. I want to have Ultherapy done on my face but I am prone to getting those little burst capillaries and I didn't know if the Ultherapy would cause more damage. Thanks for your reply.

Doctor Answers 4

Ultherapy on anticoagulants

I have used Ultherapy in patients on anticoagulants. I have done 'test spot treatments' and brought patients back to see the outcome before I performed the full face procedure. I find that the bruising is more pronounced on the neck than on the face in patients on anticoagulants. 

Ultherapy facial lifting can cause bruising

There are rare patients, who despite not being on blood thinners, can bruise from Ultherapy facial skin lifting and tightening. Any anticoagulants will increase the risk of bruising that usually resolves in two weeks, rarely more.

The doctor and patient should discuss the individual's risks during the consultation for Ultherapy.

Ronald Shelton, MD
Manhattan Dermatologic Surgeon
5.0 out of 5 stars 33 reviews

Ulthera and Anticoagulants.

Ulthera is safe for treatment on anti-coagulants. Ooozing can be seen with Ulthera, but this should not preclude a patient from being treated. 

Cameron Rokhsar, MD
New York Dermatologic Surgeon
4.5 out of 5 stars 33 reviews

You might also like...

Bruising is possible with Ulthera but usually infrequent and mild.

Hello, Yes Ulthera may cause some bruising if you are on anticoagulant medication. You may want to try one area or even a test spot area to see how you react to it. The good news is that any bruising that you experience will not likely be severe. All the best, Dr Remus Repta

Remus Repta, MD
Scottsdale Plastic Surgeon
5.0 out of 5 stars 125 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.